Alert archive / Arkansas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 326, NWS Tulsa, OK

May 25, 2006Carroll County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at May 25, 2006, 9:13 PM CDT for Carroll County, Arkansas. It was in force for 77 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 25, 2006, 9:13 PM CDT (02:13 UTC)
Expired
May 25, 2006, 10:30 PM CDT
In force
77 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Carroll County, AR

The radar

The Springfield radar (KSGF), 99 km from the middle of the area, began a volume at 02:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 25, 9:43 PM CDTHAIL 1.75Oak Grove, AR
May 25, 10:27 PM CDTHAIL 0.88Urbanette, AR
May 25, 10:36 PM CDTHAIL 0.882 E Urbanette, AR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 25, 4:54 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 2.2 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2006-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1738 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2006-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1738 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
1925 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
246 m²/s²
Significant tornado parameter
0.1
Supercell composite
10.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 260212
SVRTSA
ARC015-260330-
/O.NEW.KTSA.SV.W.0326.060526T0213Z-060526T0330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
913 PM CDT THU MAY 25 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CARROLL COUNTY IN NORTHWEST ARKANSAS

* UNTIL 1030 PM CDT

* AT 911 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL AND
  WINDS TO 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTH OF OAK
  GROVE...MOVING SOUTH AT 25 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...OAK GROVE...
  URBANETTE...GREEN FOREST...RULE...ALPENA...CARROLLTON AND OSAGE.

THIS STORM IS LIKELY PRODUCING LARGE HAIL AND DAMAGING WINDS. SEEK
SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

LAT...LON 3649 9330 3650 9358 3612 9345 3613 9329

$$
4 follow-up statements
000 
WWUS54 KTSA 260235
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
935 PM CDT THU MAY 25 2006

ARC015-260330-
/O.CON.KTSA.SV.W.0326.000000T0000Z-060526T0330Z/
CARROLL AR-
935 PM CDT THU MAY 25 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR CARROLL COUNTY...

AT 931 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR OAK GROVE...
MOVING SOUTH AT 25 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...DENVER...GREEN
FOREST...COIN...RULE...ALPENA...CONNOR...CARROLLTON...OSAGE AND
DELMAR.

PERSONS NEAR THE PATH OF THIS DANGEROUS STORM SHOULD PREPARE FOR
LARGE DESTRUCTIVE HAIL. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. IF NO UNDERGROUND SHELTER
IS AVAILABLE TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND
STAY AWAY FROM WINDOWS.

LAT...LON 3649 9330 3649 9353 3612 9345 3613 9329

$$
000 
WWUS54 KTSA 260244
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
943 PM CDT THU MAY 25 2006

ARC015-260330-
/O.CON.KTSA.SV.W.0326.000000T0000Z-060526T0330Z/
CARROLL AR-
943 PM CDT THU MAY 25 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR CARROLL COUNTY...

AT 943 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED NEAR OAK GROVE...
MOVING SOUTH AT 25 MPH. THIS STORM HAS A HISTORY OF PRODUCING HAIL TO
THE SIZE OF GOLF BALLS IN OAK GROVE AT 943 PM. 

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...DENVER...GREEN
FOREST...COIN...RULE...ALPENA...CONNOR...CARROLLTON...OSAGE AND
DELMAR.

PERSONS NEAR THE PATH OF THIS DANGEROUS STORM SHOULD PREPARE FOR
LARGE DESTRUCTIVE HAIL. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. IF NO UNDERGROUND SHELTER
IS AVAILABLE TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND
STAY AWAY FROM WINDOWS.

LAT...LON 3649 9330 3649 9353 3612 9345 3613 9329

$$
000 
WWUS54 KTSA 260257
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
955 PM CDT THU MAY 25 2006

ARC015-260330-
/O.CON.KTSA.SV.W.0326.000000T0000Z-060526T0330Z/
CARROLL AR-
955 PM CDT THU MAY 25 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR CARROLL COUNTY...

AT 950 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE DAMAGING 
HAIL UP TO GOLF BALL SIZE. THESE STORMS WERE LOCATED 13 MILES 
NORTHWEST OF OAK GROVE AND NEAR GREEN FOREST. BOTH STORMS WERE 
MOVING SOUTH AT 15 MPH.

SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...COIN...GREEN
FOREST...ALPENA...CARROLLTON...URBANETTE...RULE...CONNOR AND
BERRYVILLE.

THESE ARE DANGEROUS STORMS THAT HAVE A HISTORY OF PRODUCING LARGE 
HAIL. SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY 
AWAY FROM WINDOWS.

LAT...LON 3649 9330 3649 9361 3630 9357 3613 9329

$$
000 
WWUS54 KTSA 260308
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1008 PM CDT THU MAY 25 2006

ARC015-260330-
/O.CON.KTSA.SV.W.0326.000000T0000Z-060526T0330Z/
CARROLL AR-
1008 PM CDT THU MAY 25 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR CARROLL COUNTY...

AT 1005 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED 9 MILES NORTH OF
URBANETTE...MOVING SOUTH AT 20 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...OAK GROVE...
URBANETTE AND BERRYVILLE.

THIS IS A DANGEROUS STORM THAT HAS A HISTORY OF PRODUCING LARGE HAIL.
THIS STORM HAS ALSO SHOWN SIGNS OF ROTATION.  TORNADOES CAN DEVELOP 
SUDDENLY FROM SEVERE THUNDERSTORMS. TAKE COVER ON THE LOWEST FLOOR 
IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS.

LAT...LON 3649 9330 3649 9361 3632 9357 3636 9337

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 3:00 PM CDT, 6 hours 13 minutes earlier.

Area forecast discussion, May 25, 3:00 PM CDT, 6 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
300 PM CDT THU MAY 25 2006

.DISCUSSION...
REGIONAL STABILITY ANALYSIS SHOWS LITTLE CAP THIS AFTERNOON WITH
CIN OF -25 OR LESS AND CAPE PUSHING 5000 J/KG NEAR STATIONARY BOUNDARY
ACROSS FAR NORTHERN OKLAHOMA...THIS IS CONFIRMED BY 18Z SGF SOUNDING.
CU FIELD AGITATED NEAR THE BOUNDARY AND APPEARS THERE WILL BE AN
OUTSIDE CHANCE OF SEVERE STORMS THIS AFTERNOON CLOSE TO THE
BOUNDARY. MAY ALSO SEE DEVELOPMENT OVER HIGHER TERRAIN AREAS IN
WEAKLY CAPPED ENVIRONMENT. WILL CARRY A SLIGHT CHANCE THIS
EVENING WITH A LITTLE HIGHER CHANCE NEAR THE BOUNDARY.

BOTH NAM AND GFS CONTINUE TO SHOW UPGLIDE IN THE VICINITY OF THE
BOUNDARY AFTER 06Z TONIGHT...THOUGH THE BEST LIFT REMAINS JUST
NORTH OF THE CWA. WILL CONTINUE WITH LOW CHANCES OF THUNDER
THROUGH EARLY FRIDAY IN THE NORTH AND EAST...CLOSE IN LINE WITH
GUIDANCE POPS. PRECIP CHANCES MORE LIMITED THEREAFTER AS BOUNDARY
LIFTS BACK NORTH AND UPPER RIDGE BECOMES DOMINANT.

OTHERWISE IT LOOKS VERY MUCH LIKE SUMMERTIME AS THE MAIN STORM
TRACK PUSHED WAY NORTH. TEMPS FRIDAY WILL DEPEND ON CLOUD COVER
AND FEEL THAT FAR NORTH AND EAST SECTIONS WILL SEE ENOUGH TO HOLD
TEMPS DOWN SOME...WHILE THE REST OF THE AREA WILL BE JUST AS
HOT...IF NOT HOTTER THAN TODAY. SAME STORY ON SATURDAY WITH MORE
POTENTIAL RECORD HIGHS. SHOULD STAY JUST BELOW HEAT WARNING
CRITERIA THOUGH HEAT INDICES OF AROUND 100 SHOULD BE COMMON.

STILL SOME INDICATION OF RELATIVE WEAKNESS IN RIDGING MAY BE
PRESENT AND CAUSE HEAT TO TAPER OFF SOME NEXT WEEK...AND MAY BE
ENOUGH AN ISOLATED TERRAIN INDUCED STORM EACH AFTERNOON. INDICATIONS
ARE THAT HOT AND GENERALLY DRY WEATHER WILL CONTINUE THROUGH DAY
7...AND LIKELY WELL BEYOND.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   75  96  76  96 /  20  20  10  10
FSM   69  93  71  92 /  20  10  10  10
MLC   72  95  73  93 /  10   0  10   0
BVO   67  92  71  96 /  30  20  10  10
FYV   65  87  68  91 /  20  20  10  10
BYV   67  87  68  92 /  30  20  10  10
MKO   72  95  72  93 /  20  10  10  10
MIO   71  89  72  95 /  30  20  10  10
F10   72  96  72  93 /  10  10  10  10
HHW   72  94  73  94 /   0   0  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID= 12
LONG TERM FORECASTER ID= 14
Hazardous weather outlook, May 25, 8:15 PM CDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
815 PM CDT THU MAY 25 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-261000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
815 PM CDT THU MAY 25 2006

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.
SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EXTREME NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING AND AGAIN LATE TONIGHT.

DISCUSSION...
THE ISOLATED THUNDERSTORMS THAT DEVELOP ACROSS PORTIONS OF
NORTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS HAVE DISSIPATED
THIS EVENING WITH THE LOSS OF DAYTIME HEATING. THERE IS STILL
THE POSSIBILITY THAT ONGOING THUNDERSTORMS ACROSS SOUTHWEST MISSOURI
COULD MOVE INTO NORTHWEST ARKANSAS THIS EVENING BEFORE DISSIPATING.
THESE STORMS WILL HAVE THE POTENTIAL TO BE SEVERE WITH LARGE...
STRONG GUSTY WINDS AND VERY HEAVY RAIN POSSIBLE.

ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE
TONIGHT ALONG AND NORTH OF A FRONTAL BOUNDARY THAT IS NEAR THE
OKLAHOMA AND KANSAS BORDER AS THE LOW LEVEL JET DEVELOPS. THESE
THUNDERSTORMS COULD MOVE INTO NORTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS LATE TONIGHT AND INTO FRIDAY MORNING. SOME OF THESE
STORMS COULD BE SEVERE WITH LARGE HAIL THE MAIN CONCERN.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
EXTENDED DISCUSSION...
A FEW THUNDERSTORMS MAY LINGER INTO FRIDAY MORNING.  THE FRONT
SHOULD LIFT NORTH DURING THE DAY SO A REPEAT PERFORMANCE FRIDAY
NIGHT IS NOT EXPECTED.  DRY AND WARMER THAN NORMAL WEATHER IS
EXPECTED THROUGH THE MEMORIAL DAY WEEKEND.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, May 25, 5:40 PM CDT, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
540 PM CDT THU MAY 25 2006

OKZ067-252315-
WAGONER OK-
540 PM CDT THU MAY 25 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 615 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     WAGONER

AT 540 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
NORTHEAST OF ONETA...MOVING SOUTHEAST AT 20 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...REDBIRD...COWETA AND ONETA.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, May 25, 6:20 PM CDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
620 PM CDT THU MAY 25 2006

OKZ067-252345-
WAGONER OK-
620 PM CDT THU MAY 25 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 645 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     WAGONER

AT 620 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
NORTH OF COWETA...MOVING SOUTHEAST AT 5 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...REDBIRD...COWETA AND ONETA.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. LOCALLY HEAVY RAINFALL CAN ALSO BE EXPECTED DUE TO THE SLOW
MOVEMENT OF THIS STORM. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT
IN CASE THE SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, May 25, 8:28 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
828 PM CDT THU MAY 25 2006

ARZ002-260230-
CARROLL AR-
828 PM CDT THU MAY 25 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 930 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHWEST ARKANSAS
     NORTHEAST CARROLL

AT 828 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10
MILES NORTHWEST OF OAK GROVE...MOVING SOUTHEAST AT 15 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...ALPENA...OAK
GROVE...DENVER...GREEN FOREST...CARROLLTON AND COIN.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 10:18 PM CDTSevere Thunderstorm WarningTSACarroll57 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.